An Investigation of Clinical Symptoms and Treatment of Organophosphate Poisoning among Patients Referred to Razi Hospital during 2006 � 2012

samimi, Azin and Rahmani, Ali Hassan and Ababaf, Rojin and zeidooni, Leila (2016) An Investigation of Clinical Symptoms and Treatment of Organophosphate Poisoning among Patients Referred to Razi Hospital during 2006 � 2012. Asia Pacific Journal of Medical Toxicology, 5 (4). pp. 107-110.

[img]
Preview
Text
APJMT_Volume 5_Issue 4_Pages 107-110.pdf

Download (499kB) | Preview
Official URL: http://apjmt.mums.ac.ir/article_8135.html

Abstract

Background: Organophosphates are pesticides that are used widely in agriculture and industry. Because of the ease of access and abundant use of these pesticides, many cases of intentional and accidental poisoning of these compounds are reported. The aim of this comprehensive study was to evaluate the symptoms and treatment of patients referred to Razi hospital as the main center for poisoning in the South west of Iran. Methods: In this study, patients with Organophosphate poisoning referred to Razi hospital during the years 2006 to 2012 was included. The information collected from their records includes reference data, demographic data, clinical manifestations and treatment options. Results: Of all 173 cases, 46.2 were male. The average age of cases was 24.31 years and most of them were from rural areas. 86 of patients had deliberately consumed a toxic substance. The first clinical symptoms of more than half of the patients were nausea and vomiting. 72.8 of patients needed antidote; a combination of atropine and pralidoxim was administered in 70 of cases. 16.2 required intubation and 80 admitted to ICU. In 52 of cases a specified pesticide was found and 4 of the cases deceased. Conclusion: Organophosphate poisoning in most cases occurred deliberately as a suicidal attempt. It was more common in rural areas. Need for admission to intensive care unit was more common in cases under the age of twenty. Treatment of patients with both antidote atropine and pralidoxime was a very suitable therapeutic model.

Item Type: Article
Subjects: QV pharmacology
Divisions: Journals > Asia Pacific J Toxicology
Depositing User: apjmt apjmt
Date Deposited: 05 Oct 2017 17:18
Last Modified: 05 Oct 2017 17:18
URI: http://eprints.mums.ac.ir/id/eprint/7667

Actions (login required)

View Item View Item